I am looking for a pill that will not effect my sex drive or if possible increase it, and not make me extremely moody! I have read that some womens breast size increased! I want to get it but I don't want crazy side effects. I really would love a pill if it done what I mentioned above, I don't want my moodiness to get out of control and I would love to maintain or increase my sex drive! I have heard such bad things and would like to hear some good things! Has anyone had a good experience with birth control? Or sex drive increase? Or little moodiness or normal?
5 Aug 2012
As Km pointed out, side effects will vary from woman to woman. Birth control pills change the hormones, mimicking a pregnancy, and any symptom of the first Trimester of pregnancy can be experienced. This will include moodiness, nausea, breast size increase, headaches, swelling, and lowered libido. It takes about 3 full months for the hormone levels to level out, with birth control pills or hormone replacement, after that 3 months, side effects tend to lessen. The only hormone I have ever had increase my libido, was testtoserone, and it also increased aggressiveness, facial hair, and to my knowledge, is NOT found in a birth control pill formulation, only hormone replacement for menopause. The most important thing a birth control pill will do in, in my opinion, is to prevent an unwanted pregnancy.
Ortho TRI cycles, is TRI phasal, you might ask your dr, to let you try one that keeps the hormones the same for 21 days, and does not vary them each week. Yes, moodiness is normal forthe pill and it might subside after the first 3 months patti
6 Aug 2012
Wouldnt most women (and men for that matter!!) like a pill to increase our sex drive, make us less moody and make our breasts bigger! The person who creates that pill will make a fortune! All kidding aside, there are many formulations of birth control pills. There are so many because each woman is different from another. What works well for one may not work for another or we would only need one formulation! Many women have some mild side effects the first few months of taking the pill. Usually these will taper off as the body gets used to the hormones. Things like moodiness, breast tenderness, bloating, breakthrough bleeding, etc. Most women find after being on the pill for a while that it makes their periods shorter and lighter. This is because the pill changes the lining of the uterus making it less hospitable to an embryo (fertilized egg), in the event one occurs.
The pill's primary job is to prevent ovulation, of course, but in the event that ovulation occurs, there are a few back ups to help prevent pregnancy and the reduction in the lining thickness is one of them. Normally, each month a woman of childbearingyears develops a nice bloody, plushy lining in her uterus, in the event that an egg is fertilized, it buries itself into this lining until the placenta is formed and pregnancy progresses. If an egg is not fertilized, then the woman sheds this lining each month as her period. The pill makes this lining thin out so that it is less hospitable to the fertilized egg and the embryo wont bury itself and pregnancy doesnt occur. The nice outcome of this is lighter periods. The pill also thickens cervical mucus making it harder for sperm to "swim" to find an egg to fertilize. These are the ways the pill works. Changing this cycle sometimes decreases desirebut not always. Some women have no change in desire or libido (sex drive) and some women find that once they get used to the fact they are not going to become pregnant they can actually relax and enjoy sex more because they dont have to worry about pregnancy and therefore find their sex drive increased! Since some pill formulations are monophasic they can actually reduce moodiness and alleve premenstrual syndrome. No pill makes a womans breasts bigger. Some women may feel this is true but it is because of weight gain that they find their breasts are bigger. Breasts are fat tissue and will get larger with weight gain. Some women gain weight on the pill but for most women it is no more than 5-10lbs weight gain. Many many women have very few side effects on the pill. Some women have to do a little trial and error to find the correct formula to work with their body. Make an appt with your OB-GYN and discuss your thoughts and fears with him or her (or talk to the PA or nurse practitioner in the office-sometimes they have more time to work with you than the Dr does). By trying the pill (perhaps a few different formulations) you should be able to find one you can work with. There are always other options like barrier methods that do not alter your sex hormones at all-things like condoms and foam, the diaphragm or cervical cap. If you tend to forget pills you may consider Depo Provera but remember with Depo that the hormones will be in your system for three months and if you have side effects that can be a long time! There is also Implanon and also IUDs although I dont recommend IUDs in women who have never had children because they can sometimes scar the uterine lining making it difficult to conceive later. the only way to truly know what will work for you is to try. You may be one of the lucky ones (and there are many out there) who have no difficulties taking the pill at all!
- Loestrin 24 Fe Drug Information
- Ortho Tri-Cyclen Drug Information
- Ortho Tri-Cyclen Lo Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have taken Ortho Tri Cyclen Lo for a full month.I just started my second month Sunday Dec 5. I started the pill on the Sunday after my period had ...
1 answer • 8 Dec 2010
Ortho Tri-Cyclen Lo- If I skipped the first pill of the cycle, and had unprotected sex a week later?
... is there a high chance of pregnancy?
1 answer • 13 Feb 2011
I've been taking Ortho Tri-cyclen lo for about to 2 years now and just switched to Ortho tri-cyclen?
... My boyfriend and I are sexual active we have been having unpretective sex for the past few months and i havent had a problem yet. But just how ...
2 answers • 18 Jan 2013
I decided to stop taking Birth Control after about 10 years due to some other health issues and thinking it was linked. I never had acne except for ...
0 answers • 14 Oct 2013